W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBJR051502A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the superficial femoral artery during treatment of an aneurysm.After the vsx device was advance across the lesion over a v18 guide wire, he attempted to deploy the device.However, after the deployment was initiated, the deployment line got hung up and started to bowstring the vsx device.With the inability to complete deployment, the physician removed the vsx device.The case was successfully completed with an additional vsx device.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The reported primary failure mode, related to a stuck deployment line, is not consistent with the engineering evaluation findings of an ability to continue deployment.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode.The returned device exhibited several forms of damage (e.G.Shifted endoprosthesis, exposed distal shaft, kink in distal shaft).The cause for these damages could not be determined, but they are consistent with damage resulting from an unknown device interaction during withdrawal or manipulation of the device either during or after the procedure.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.